|CD4 count decreasing with allergy shots.
Feb 28, 2014
Hello Dr.Fawcett, Two weeks before getting my most resent lab work done I went through a series of allergy testing. I reacted to all the injection except foods and small nodules remand at some of the injection sites. My concern is that these injections have caused my cd4 count to decrease and the allergist has recommended that I start shots three times pre week. Although, I am concerned about getting allergy shots my cd4 count has drooped over the past year. Here is a little background. I was diagnosed in 2009 at the age of 25, within a month my cd4 count began to increase and I became undetectable. Since than I have remand undetectable and my cd4 count has stayed between 800's- 1275. over the past year I have gone from (cd4 count, 1275, cd4% 36) (cd4 count, 968, cd4% 36) and most recently (cd4 count 636, cd4% 33). I know I'm still within range but I am still concerned with the consistent decline in my counts. Over all I am in good health. I eat pretty healthy, I work out with a personal trainer twice a week and at least once or twice a week in addition, on my own. Question 1: Is it possible that the allergy testing has caused my cd4 count to decrease? Question 2: Should I be concerned with the decrease over the past year? Question 3: Do you have any suggestions to increase my cd4 count? Thank you for your time. Sincerely, Mr. Worry wart :-)
| Response from Dr. Young
Hello Mr. Worry Wart,
No worries. Since your allergy shots are intended to modulate your immune system response to allergens, it's not surprising to see small variations in your CD4 numbers.
Know that according to the US Department of Health and Human Service recommendations, a change in absolute number of 30%, or a change in CD4% of 3% or less is not considered to be significant. So, all of your changes are within this normal variability of CD4 levels and there's no need for any intervention. Or worrying.
Be well, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is White Tongue An Early Sign Of HIV?
- Bloody Urine After Licking Vagina Worried I Have HIV
- Enlarged Lymph Nodes After Giving Oral Worried I Have HIV
- Enlarged Lymph Nodes After Sex With Sex Worker Worried I Have HIV
- Fever After Masturbation Worried I Have HIV
- Hair Loss After Touching Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.